Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

195 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Feeling gaseous and stomach ache with mild diarrhea. No nausea or fever. What is the disease?

Answered by
Dr.
Dr. Jonas Sundarakumar

Psychiatrist

Practicing since :2003

Answered : 2190 Questions

default
Posted on Wed, 6 Feb 2013 in Digestion and Bowels
Question: About a week ago I began to feel an onset of discomfort -- very gaseous, a lot of stomach gurgling and an intermittent series of little pinches (rather than actual cramps) traveling around my stomach and abdominal area. Mild diarrhea followed for a day or so and then let up, and though the abdominal pain has lessened, it continues to rear up throughout the day. All this first began last week after I sort of gorged myself on a number of delicious olives purchased from a delicatessen open container. I am wondering if I picked up some bacteria or if something else is going on. I haven't experienced any nausea or fever.
doctor
Answered by Dr. Jonas Sundarakumar 2 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

From the description of your symptoms it appears that you are have had a gastro-enteritis, which is an inflamation / irritation of the digestive tract, and is most often caused due to viral or bacterial infections. Sometimes, certain toxins found in old canned or preserved foods can also trigger such problems.

Though most acute digestive tract infections subside within a few days, sometimes, the gastric irritation which could have resulted in acidity or stomach ulcers can take a few more days to subside. This is probably the reason why you are having some residual abdominal discomfort remaining.

I would suggest the following remedial measures:
- Take a bland diet and avoid oily or spicy foods for the next few days
- Drink plenty of water or cold milk or fresh fruit juices (not the preserved or fizzy ones)
- Take an antacid syrup thrice a day before food
- You can also take an anti-ulcer / acidity medication like Ranitidine or Rabeprazole (should be available over the counter)

Your symptoms should most likely subside within the next few days. In case they persist or worsen, then you have to see a doctor for further evaluation and treatment (you may need a course of antibiotics then).

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Ranitidine

doctor1 MD

Gallbladder out in june of 2010 but before had been on 80 mg of simvistatin and everything was hurting when I stopped the med everything went back to normal, except my upper right pain under my ribs. have been on ranitidine for couple of years, could it be that. but also after stopping the simvistatin my pain in URQ radiates to by back bone, now have pvcs that I never had and just feel horrible most of the time. Have I been poisoned or should I try stopping the ranitidine ?

doctor1 MD

Hi I came back from India 10 days ago with a diarrhea... it subsided but I have been experiencing discomfort in my stomach ever since.... my doctor gave me Ranitidine 150 mg (twice daily) to make the acidity go away... but I'm still alternately constipated or have an urge to go. Also I noticed my stools are olive greenish in color... it is really bothering me... any help or good advice appreciated. Should I be tested for H.Pylori or something more serious? It has been ten days already.

doctor1 MD

keep feeling this random flutter in my chest . comes and goes, in ae a week and a half ago, thay said heartrate was high then 140bm, since then doctor gave me atenol 50 mg to slow it down a little, which has worked. then 3 days ago is started again, lasted before for and or so, then same, second day. today it has been on and off throughout the day.



I am curently take ranitidine for gord that i have, and been taking amitriptyline 25 mg at night for last for last 6 weeks, and allso Zopiclone 3.75 mg 2 at night, 13 weeks, doctor said that should reduce amount to 1 a night then gradualy stop taking them. wondering if the tablets an cause irregular hearbeats like i get, can feel it slow then feels like skips a beat and feel it flutter in my chest.



Thanks for any advice you give me.

doctor1 MD

Every 3-4 days, a raised, itchy rash will appear somewhere on my 12 year-old s body. Never in the same place. First it was on buttocks, then hands, forearms another day, shins a few days later. Yesterday it appeared on his wrists, knees and cheeks. It is alleviated in a matter of minutes after administering separate dosages of prednisolone, Zyrtec and Zantac. The hives first appeared May 10 after a day spent in the woods with friends. He may have rubbed a Bounce dryer sheet on his body to deter insects. But the rash will not completely go away and we are almost out of the prescription. Any thoughts?

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

69 year old male - for two months I have had excess mucus in my throat. i particularly notice it at night and often start swallowing to try to get rid of the mucus - very disruptive of sleep. I have been taking Mucinex (2-4 tablets/day) for the...